Jan 30, 2006
To My Fellow Gator. I just returned from my 3 month checkup and blood work. My doctor has suggested that I might want to try a new regimen. I'm currently on my first regimen of meds. Which consists of Reyataz, Truvada, and boosted with norvir. After one year on this first line treatment, all is well. CD4 count is 541, with 30% and VL undectectable. My doctor was telling me about the great possiblity of a new combined Sustiva/Truvada once a day pill becoming available later this year. In the meantime, he has suggested that I might want to try switching to Sustiva and Truvada now to see how they work. If all goes well, then I would be able to use the new combo coming onto the market. He also said that since I would be switching to a new class, but have not developed resistance to my current regimen, it would be like putting the other drugs on the shelf for future use if needed. In my heart, I would love to be able to stop using the PIs. However, I also want to make sure I'm doing the right thing. Any feed back you can give me is greatly appreciated.
Hope all is well on the Treasure Coast.
A Gator in Los Angeles
| Response from Dr. Pierone
Hello and thanks for posting.
Just to bring our readers up to speed Gator refers to a University of Florida student, teacher, or alumnus. Also, another bit of Florida trivia is that our region of coastal Florida was named the Treasure Coast because of the many gold-laden Spanish Galleons that sank off our shores around 400 years ago.
It is perfectly fine to switch a successful antiretroviral regimen for a good reason. One good reason is to simplify therapy which tends to aid adherence. Moreover, protease inhibitors (even boosted Reyataz) generally have more side effects than NNRTIs. There is no question that a highly effective regimen that consists of one pill daily will be hard to beat. Let us know how things go and best of luck to you!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Dry Cough Sign Of Ars
- Is Dry Cough A Sign Of Acute HIV Infection?
- Bloody Nose After Vaginal Sex With Condom Does It Mean I Have HIV
- Chills After Unprotected Vaginal Sex Worried I Have HIV
- Painful Red Spots After Anal Fingering Worried I Have HIV
- Penis Discharge After Deep Kissing Worried I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.